Medications play an integral role in the health and wellbeing of patients. However, a large number of medications are reported to damage one or more segments of the GI tract, either directly or indirectly, resulting in a variety of clinicopathologic findings. Although some findings are pathognomonic for specific drugs, many more demonstrate nonspecific pathology. Early recognition of GI tract drug-induced injury is critical because the consequences of prolonged use, in some instances, can be fatal. Reducing the incidence of adverse effects requires an appropriate index of suspicion and good communication between the gastroenterologist and pathologist, both of which can significantly impact patient care.
|Original language||English (US)|
|Number of pages||11|
|State||Published - Jan 2014|
- mycophenolate mofetil
- nonsteroidal anti-inflammatory drug
ASJC Scopus subject areas
- Radiology Nuclear Medicine and imaging